Alert archive / Texas / High Wind Warnings in 2008
High Wind Warning 66, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Dec 30, 2008, 2:15 PM CST. It took effect at Dec 31, 2008, 3:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2008, 2:15 PM CST (20:15 UTC)
- In effect from
- Dec 31, 2008, 3:00 AM CST
- Expired
- Dec 31, 2008, 1:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 302015 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 215 PM CST TUE DEC 30 2008 ...STRONG WINDS EXPECTED IN GUADALUPE PASS LATE TONIGHT... .A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS TONIGHT. COLDER AIR ON NORTHEAST WINDS BEHIND THE FRONT WILL FUNNEL THROUGH GUADALUPE PASS CREATING VERY WINDY CONDITIONS THERE LATE TONIGHT AND EARLY WEDNESDAY MORNING. THE WINDS ARE EXPECTED TO SUBSIDE BY MID WEDNESDAY MORNING. TXZ258-311030- /O.NEW.KMAF.HW.W.0066.081231T0900Z-081231T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 115 PM MST TUE DEC 30 2008 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 8 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MST WEDNESDAY. NORTHEAST WINDS OF 35 TO 45 MPH...AND A FEW GUSTS TO 55 MPH... WILL AFFECT GUADALUPE PASS LATE TONIGHT AND WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
000 WWUS74 KMAF 310936 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 336 AM CST WED DEC 31 2008 ...STRONG WINDS EXPECTED IN GUADALUPE PASS THIS MORNING... .A STRONG COLD FRONT IS MOVING THROUGH WEST TEXAS AND SOUTHEAST NEW MEXICO EARLY THIS MORNING. NORTHEAST WINDS BEHIND THE FRONT WILL FUNNEL THROUGH THE GUADALUPE PASS CREATING HIGH WINDS THERE THROUGH EARLY MORNING. AS THE PRESSURE GRADIENT RELAXES... THE WINDS THROUGH THE GUADALUPE PASS WILL BEGIN TO DROP OFF. TXZ258-311500- /O.CON.KMAF.HW.W.0066.000000T0000Z-081231T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 236 AM MST WED DEC 31 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. NORTHEAST WINDS OF 35 TO 45 MPH... WITH GUSTS TO 60 MPH... WILL AFFECT GUADALUPE PASS LATE TONIGHT AND WEDNESDAY MORNING. PERSONS TRAVELING ON U.S. 62/180 THIS MORNING SHOULD BE PREPARED TO ENCOUNTER THIS HIGH WIND. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS74 KMAF 311457 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 857 AM CST WED DEC 31 2008 ...STRONG WINDS CONTINUING THROUGH GUADALUPE PASS THIS MORNING... .NORTHEAST WINDS IN WAKE OF THE FRONT WILL CONTINUE TO FUNNEL THROUGH THE GUADALUPE PASS RESULTING IN LOCAL HIGH WINDS THERE THROUGH NOON. AS THE PRESSURE GRADIENT RELAXES...THE WINDS THROUGH THE GUADALUPE PASS WILL BEGIN TO DROP OFF. TXZ258-311900- /O.EXT.KMAF.HW.W.0066.000000T0000Z-081231T1900Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 757 AM MST WED DEC 31 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MST TODAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON MST TODAY. NORTHEAST WINDS OF 35 TO 45 MPH... WITH GUSTS TO 55 MPH... WILL AFFECT GUADALUPE PASS UNTIL NOON. PERSONS TRAVELING ON U.S. 62/180 THIS MORNING SHOULD BE PREPARED TO ENCOUNTER THIS HIGH WIND. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 30, 2:13 PM CST, 2 minutes earlier.
Area forecast discussion, Dec 30, 2:13 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
213 PM CST TUE DEC 30 2008
.DISCUSSION...
MAIN CONCERN IN THE NEAR-TERM REVOLVES AROUND A SOUTHWARD SAGGING
COLD FRONT ANALYZED ALONG THE OK/KS BORDER AT 18Z. FEATURE WILL
CONTINUE MOVING SOUTH THIS EVENING...AS HIGH PRESSURE BUILDING
ACROSS THE NORTHERN PLAINS AND UPPER MISS RVR VLY PROPELS THE
FEATURE SOUTHWARD. FORECAST MODELS IN RELATIVELY GOOD AGREEMENT IN
THE NEAR TERM AND TAKE THE FRONT THROUGH KMAF BETWEEN 04-05Z. STRONG
COLD AIR ADVECTION ADVERTISED BEHIND THE FRONT...AS A NORTHEAST TO
SOUTHWEST ORIENTED LOW-LEVEL JET OF 40 KNOTS CENTERED AT H85 EXTENDS
INTO THE REGION FROM THE RED RIVER VALLEY AND SOUTHWEST OK. THUS
FEEL A PERIOD A GUSTINESS IS LIKELY OVERNIGHT ACROSS MUCH OF THE
PERMIAN BASIN...HOWEVER THE MAGNITUDE OF THE WINDS WILL LIKELY
DECREASE FURTHER WEST AWAY FROM THE MAIN LOW-LEVEL JET/S INFLUENCE.
TRICKY FORECAST WITH REGARDS TO OVERNIGHT LOWS DUE TO STRONG COLD
AIR ADVECTION AND THE LIKELIHOOD OF A PERSISTENT NORTHEASTERLY
PRESSURE GRADIENT OVERNIGHT. WINDS WILL LIKELY LIMIT MAX RADIATIONAL
COOLING POTENTIAL...THUS HAVE DECIDED TO SIDE WITH THE IN-BETWEEN
MET MOS NUMBERS AS A STARTING POINT ALTHOUGH THESE VALUES APPEAR TO
WARM ACROSS THE NORTHEASTERN CWA IN AN AREA WHERE THE STRONGEST COLD
AIR ADVECTION WILL BE OCCURRING. ANOTHER CONCERN REVOLVES AROUND
HIGH WIND POTENTIAL ACROSS GUADALUPE PASS BEHIND THE FRONT. OVERALL
GUT FEELING IS THIS WILL BE A MARGINAL LOW-END EVENT AS THE SURFACE
PRESSURE GRADIENT REMAINS MEAGER AT BEST. HOWEVER WITH THE STRENGTH
OF COLD AIR ADVECTION EXPECTED WHICH IS SUPPORTED BY STRONG H85
WINDS...TOTALLY CANNOT RULE OUT A FEW HOURS OF HIGH WIND CRITERIA
WINDS AT THE PASS. THUS HAVE ISSUED A HIGH WIND WARNING EFFECTIVE
FROM 09Z THROUGH 15Z WED MORNING.
A SERIES OF SHORTWAVE TROUGHS TRANSLATING EASTWARD ACROSS THE
NORTHERN CONUS THROUGH WEEKS END WILL PLAY HAVOC ON TEMPERATURES
ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS. THIS AS WELL ABOVE
NORMAL TEMPERATURES THIS AFTERNOON WILL REVERT TO BELOW NORMAL
READINGS WEDNESDAY AFTERNOON BEHIND A STRONG COLD FRONT. HOWEVER...
PERSISTENT SOUTHERLY FLOW ALOFT OVER THE SOUTHERN CONUS WILL ALLOW
FOR A QUICK WARMUP THURSDAY TO AROUND 10 DEGREES ABOVE NORMAL. THE
WARMER TEMPERATURES WILL PERSIST FRIDAY AND SATURDAY AS THE NEXT
SHOT OF COLD AIR PASSES THE AREA BY TO THE EAST. ALTHOUGH THERE
WILL BE A SLIGHT INCREASE IN MOISTURE BEHIND THE FRONT WEDNESDAY...
AMBIENT DRY CONDITIONS WILL PREVAIL AND THERE WILL BE NO CHANCE OF
RAIN THROUGH WEEKS END.
A MORE POTENT SHORTWAVE TROUGH WILL COMMENCE CROSSING THE
NORTHWESTERN CONUS SATURDAY...WHILE ANOTHER WILL DROP SOUTHEASTWARD
OVER CALIFORNIA AND CUTOFF OVER THE SOUTHWESTERN CONUS SUNDAY.
THE FIRST WILL SEND ANOTHER STRONG COLD FRONT SOUTH INTO THE
REGION SATURDAY NIGHT...AND THE SECOND WILL DRAW GULF MOISTURE
WESTWARD INTO THE CWA AND BE ACCOMPANIED BY A FETCH OF SUBTROPICAL
MOISTURE. THIS WILL ALL COMBINE OVER THE REGION SUNDAY NIGHT AND
MONDAY TO BRING THE FIRST APPRECIABLE CHANCE OF PRECIPITATION TO
THE AREA IN A WHILE. NATURALLY...THE TIMING OF THE UPPER TROUGH
AND HOW MUCH COLD AIR THAT FILTERS INTO THE AREA REMAINS ELUSIVE
THIS FAR OUT. FOR NOW...HAVE GONE WITH A SLIGHT CHANCE OF RAIN OR
SNOW OVER THE NORTHERN CWA MONDAY AND A SLIGHT CHANCE OF
THUNDERSTORMS OVER THE SOUTHERN HALF DUE TO THE VIGOROUSNESS OF
THE ASSOCIATED SHORTWAVE TROUGH AND COLD POOL ALOFT. ALSO COOLED
MAX TEMPERATURES SUNDAY AND MONDAY...INITIALLY FROM THE SHOT OF
COLD AIR EXPECTED THEN ON MONDAY DUE TO CLOUD COVER AND CHANCE OF
PRECIPITATION. ANY PRECIPITATION WILL LIKELY END...AND
TEMPERATURES MODERATE...TUESDAY AFTER THE PASSAGE OF THE UPPER
TROUGH.
&&
.FIRE WEATHER...
CONDITIONS WERE NEAR CRITICAL IN THE GUADALUPE AND DAVIS MOUNTAINS
EARLY THIS AFTERNOON...WHILE MINIMUM RHS ACROSS THE REST OF THE
AREA THIS AFTERNOON WERE EXPECTED TO BE IN THE SINGLE DIGITS AND
TEENS. THINK 20 FOOT WIND SPEEDS IN THE MOUNTAINS COULD HIT 20 MPH
OR GREATER FOR A FEW HOURS...SO WILL LEAVE THE RED FLAG WARNING
GOING UNTIL 31/00Z. WIND SPEEDS OVER THE LOWER ELEVATIONS ARE NOT
EXPECTED TO EXCEED 20 MPH...AT LEAST NOT FOR SEVERAL HOURS.
A STRONG COLD FRONT WILL MOVE TO ALONG THE PECOS RIVER OR JUST
BEYOND BY SUNRISE WEDNESDAY. COLDER TEMPERATURES AND SLIGHTLY
HIGHER DEWPOINTS WILL ALLOW FOR GOOD OR BETTER RECOVERY OVER ALL BUT
A FEW LOCATIONS ALONG THE RIO GRANDE. MINIMUM AFTERNOON RHS
WEDNESDAY WILL GENERALLY STAY ABOVE 25 PERCENT. NORTHERLY WINDS
BEHIND THE FRONT WILL EXCEED 20 MPH AT TIMES TONIGHT...WITH A FEW
HIGHER GUSTS...BUT WINDS SHOULD BECOME MORE NORTHEAST OR EASTERLY IN
THE 10 TO 15 MPH RANGE FOR MUCH OF WEDNESDAY. RECOVERY WEDNESDAY
NIGHT WILL BE GOOD OR BETTER AREAWIDE.
WESTERLY WINDS WILL RETURN TO THE AREA THURSDAY WHICH WILL ALLOW
TEMPERATURES TO WARM BACK ABOVE NORMAL. THE WARMER TEMPERATURES AND
STILL FAIRLY DRY AIR OVER THE REGION WILL COMBINE FOR MINIMUM
AFTERNOON RHS GENERALLY IN THE 15 TO 25 PERCENT RANGE. AT THIS
TIME...IT APPEARS WIND SPEEDS WILL STAY BELOW 20 MPH FOR THE MOST
PART. ANOTHER WARM DAY IS EXPECTED FRIDAY ALONG WITH MINIMUM RHS
IN THE 15 TO 25 PERCENT RANGE. HOWEVER...WIND SPEEDS ARE EXPECTED
TO STAY BELOW 20 MPH AREAWIDE.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 29 53 28 69 / 0 0 0 0
CARLSBAD NM 29 53 27 67 / 0 0 0 0
DRYDEN TX 38 57 36 70 / 0 0 0 0
FORT STOCKTON TX 32 56 33 71 / 0 0 0 0
GUADALUPE PASS TX 32 51 35 66 / 0 0 0 0
HOBBS NM 27 51 25 65 / 0 0 0 0
MARFA TX 27 50 25 64 / 0 0 0 0
MIDLAND INTL AIRPORT TX 28 52 28 67 / 0 0 0 0
ODESSA TX 28 53 29 67 / 0 0 0 0
WINK TX 29 56 28 69 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
TX...RED FLAG WARNING UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR THE
FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS.
HIGH WIND WARNING FROM 2 AM TO 8 AM MST WEDNESDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
32/78Hazardous weather outlook, Dec 30, 1:43 PM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 143 PM CST TUE DEC 30 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-311945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 143 PM CST TUE DEC 30 2008 /1243 PM MST TUE DEC 30 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ACROSS THE DAVIS AND GUADALUPE MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO WILL BEGIN TO IMPROVE OVERNIGHT AS A COLD FRONT SAGS ACROSS THE REGION. A RED FLAG WARNING REMAINS IN EFFECT THROUGH 6 PM CST /5 PM MST/ FOR THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS. ACROSS THESE REGIONS...20 FOOT WINDS IN EXCESS OF 20 MPH AND RELATIVE HUMIDITIES LESS THAN 15 PERCENT WILL REMAIN POSSIBLE THROUGH THE EARLY EVENING. HIGH WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS EARLY WEDNESDAY MORNING AS STRONG NORTHEASTERLY WINDS INUNDATE THE REGION BEHIND A COLD FRONT. SUSTAINED WINDS EXCEEDING 40 MPH WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS INCLUDING GUADALUPE PASS. A HIGH WIND WARNING IS IN EFFECT FROM 2 AM MST THROUGH 8 AM MST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 4:42 AM CST | Red Flag Warning | MAF | 13 hr |
Nearby
High Wind Warnings in Texas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.